Adjusting medication

Having been prescribed mirapexin for RLS was started on 0.088mg x 1 for a week then x 2 the week after. Did not sleep first week but after 2 nights of x 2 slept through. Mediction then upped to 0.25 SR. Sent me wappy - dyskinesia and dystonia off the scale. Spoke to doctor who agreed for me to go back to 0.088mg. It took me 8 days to get back to the point where I am sleeping again through the night.

On reflection I should have argued the case for me to remain on the 0.088mg x 2. It was working so if it ain't broke don't mess with it. Sometimes the medical fraternity can't help themselves in using you as a guinea pig. I intend to be more proactive in future when they want to mess with my meds. I know my body better than them.

9 Replies

oldestnewest
  • You stick it to the quaks mate... Some docs need to realize they aren't in the classroom anymore and should experiment less with our meds. When things get stable for me (doesn't happen a lot) the one thing my misses screams loud and clear is: don't let them change anything. 12 months ago in prep for DBS my neuro began to titrate me off Requip. The step down was too fast and I nearly ended up in a padded cell. You are your own most important advocate and are often better positioned to make decisions on meds and when to change, stabilize or other. Best of luck. Cheers..Nospringsaussie (Dylan)

  • You are so right to have a say in what goes on with your medications. I agree that you know your body better than anyone. I told that to my primary and he disagreed with me. Needless to say, I will be changing primary doctors. The Requip/Mirapex can cause some other problems such as compulsive disorders. My husband had to go off the Requip as if made him deathly ill each time he took it.

  • Totally right. If I ever get stabilized again, I am not changing meds until I WANT to.

  • Amen! We need to have a huge imput into what meds we are taking and when.

  • Drew, I agree with you. My PD doc increased one of my meds, which started dystonia in my right arm to the extent that I couldn't even use it.........I scaled the med back to the original dosage I was taking before, and now am starting to get control of my arm again.

  • dyskinesia and dystonia seen to love me and do not want to leave me...

    p l e a s e any suggestions?

    I am on Lorazepam 1mg4xd, Carb/Levo 25-100 mg 2 tabs 4 x a day

    Carb/Levo ER tab 50/200 1 tab at bedtime

    ~Dennis-

  • Hi Dennis

    I could be wrong but I think dyskinesia and dystonia are by-products of long term medication taking side effects i.e. you get the 2 D's when you have been taking carb/levo meds usually after 10 years or more but it can vary when they kick in (no pun intended). I get the 2 D's but not majorly but I do empathise with you. Change of meds may help but not sure.

  • I am on Mirapex. The 1st md I went to had me double to dossage every week and I freaked out. With a new doctor, I started over and increased very slowly. My present neuro hears what I say and works with me. He is the dr but it is my body and I need to pay attention to how it works.

  • Amen to that. A lot of medics treat the disease and not the patient.

    I think that is THE most important factor when dealing with the medical fraternity

You may also like...